MAUDE Adverse Event Report: OSTEOMED, LLC DEPTH GAUGE, 6.5/7.3MM; SCREW, FIXATION, BONE

OSTEOMED, LLC DEPTH GAUGE, 6.5/7.3MM; SCREW, FIXATION, BONE
Model Number 316-0017
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the triple ankle arthodesis surgery, the specialist decides to place a canulated screw with a 6.5mm head from the canulated set.At the time of placing this screw, the specialist implants a 2.8 guide and when he is going to enhance the measurement with the depth gauge (part number 316-0017), it was noted the guide did not go through the depth gauge.The specialist tried to change guides but none of the guides in the set went through the depth gauge, the specialist measured with the help of another guide to complete the surgery.This prolonged the surgery by 35 minutes.No other adverse patient consequences were reported.
 
Additional Manufacturer Narrative
It was reported that the wire in the accompanying set, 2.8mm guidewire, would not fit through the depth gauge, 316-0017.The depth gauge was returned for evaluation and inspection revealed a laboratory wire did not fit through the depth gauge, which confirms the reported event.The opening was measured by quality control and confirmed there is a misalignment potentially caused during welding.Review of the dhr revealed all inspections passed with no anomalies identified.There was no remaining inventory of this part number and lot number for review.A review of complaint history revealed no other complaints for part number 316-0017.

Brand Name
DEPTH GAUGE, 6.5/7.3MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key18318291
Report Number2027754-2023-00074
Device Sequence Number6278366
Product Code HWC
UDI-Device Identifier00845694035613
UDI-Public(01)00845694035613(10)1167639(30)1(11)220228
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number316-0017
Device Catalogue Number316-0017
Device Lot Number1167639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityHispanic